Skip to main content
Forums Home

Lived Experience Forum

Acceptance, connection, support. Share the journey.

Safe, anonymous discussion for people living with mental illness, moderated 24/7 by mental health professionals.

Read the community guidelines
cancel
Showing results for 
Search instead for 
Did you mean: 

Something’s not right

Highlighted
Senior Contributor

I cried today

One of my many side effects from my medications is that I have not been able to cry in years. It is like my tears well up and then nothing .... well all that changed yesterday. I cried. It wasnt full on bawling but the tears flowed and it felt good to be able to see and feel my own emotions. Does anyone else find it hard to cry due to mood stabilizers? My mental health nurse has said she has never come across it before.

25 REPLIES 25

Re: I cried today

@greenpea Heart

I haven't cried since I've been on meds, but, I've not been really upset by anything drastic.  Last year when my brother first had his accident I'd wake up crying and sobbing.

Re: I cried today

@Gazza75 :My dear friend Gazza75 heart:xxx

Re: I cried today

Re: I cried today

@greenpea,

Mr shaz hasn`t cried since he has been on meds,

he is not mood stabilizers

only anti depressants and anti anxiety meds

Re: I cried today

Hugs @greenpea 

Well I have often heard it and experienced it.  Sometimes tears are very cleansing.

Heart

 

Re: I cried today

@greenpea  When I was on mood stabilisers I felt just like you do. I couldn’t cry, though I desperately wanted to. My meds have changed now, and so the tears flow, exhausting, but good.

Re: I cried today

@Maggie  that is good to know I was beginning to think I was the only one. I used to be a cry baby growing up .... cry at the drop of a hat .... so not being able to cry actually is upsetting.

Re: I cried today

@greenpea  I have hear a lot of people say they can’t cry on mood stabilisers, and it is upsetting. Partly crying is a release, so if it’s not being able to be used, where do you release what crying would?

 

Re: I cried today

@Maggie  it does make you wonder doesnt it.... so many nasty side-effects of mood stabilizers and anti psychotics .... I don't know what the answer is.

Further information:

  • Loading...

For urgent assistance, call: